MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE
Model Number 03.812.310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during surgery on an evaluation order # 57079608, the end of a t-pal trial spacer 10 mm broke off during the hammer impaction.The surgeon was doing two level transforaminal lumbar interbody fusion.During the trailing stage of level l4-l5, the surgeon was trying to get the 10 mm tpal trial into the space.But the trial became loose, and the trail could not tighten back again.There was around 2 minutes of surgical delay to use a 9 mm trial and implant a 10 mm tpal spacer.All broken pieces were retrieved.Procedure was completed successfully.There was no harm to the patient.Concomitant device reported: unknown impaction instruments: hammer/mallet (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon inspection it was confirmed that the ball on the proximal end of the spacer was broken off, and the broken part was not returned.The design, materials and finishing processes were found to be appropriate for the intended use of this device.The received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The t-pal instruments are designed and produced to withstand normal forces during a surgery.As every surgeon has a different tactile feeling/feedback and forces can vary, the inner shaft has a predetermined breaking point on the proximal end.Whenever a certain axial force is being achieved the instrument should break rather on the proximal end than on the distal end.This allows the surgeon to dismantle the instrument and remove it safely with no patient contact to any broken parts.Therefore, we can confirm the visible damages are not from any manufacturing non-conformity.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: product code: 03.812.310, lot #: 9779764, manufacturing site: hägendorf, release to warehouse date: 22.Jan.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8866648
Report Number2939274-2019-59549
Device Sequence Number18916195
Product Code HWT
UDI-Device Identifier10705034727851
UDI-Public(01)10705034727851
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.812.310
Device Catalogue Number03.812.310
Device Lot Number9779764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/14/2019
08/28/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/15/2019
09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR